MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Component Missing (2306); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was missing upon removal.A 3mm x 6cm interlock coil was selected for use in an embolization procedure in the head and neck.During the procedure, when the delivery system was advanced through the direxion catheter, the physician could not verify if the coil was detached.When attempting to detach the coil at the target site, detachment was not observed.However, when the delivery system was removed it was noted that the coil was missing.The procedure was completed with another of the same device.There was no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a pusher wire, the main coil and introducer sheath were returned for this complaint.A visual inspection noted that a the introducer sheath was inspected and no anomalies were noted, the twist lock of the introducer sheath had been opened.Besides, blood residues were noted within the introducer sheath.The pusher wire was inspected and no anomalies were noted.The main coil did not show damages.A functional inspection noted that the delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck, possibly caused by the dry blood found inside; it was necessary to cut the sheath in order to release the main coil.A microscopic inspection noted that proximal end of the pusher wire has a smooth surface and the interlocking arm was inspected and no anomalies were noted.The zap tip of the main coil has a smooth surface.The main coil did not show damages.The interlocking arm was inspected and no anomalies were noted.The dimensions that could be measured were are within specification.No other issues noted on the analysis.
 
Event or Problem Description
It was reported that the coil was missing upon removal.A 3mm x 6cm interlock coil was selected for use in an embolization procedure in the head and neck.During the procedure, when the delivery system was advanced through the direction catheter, the physician could not verify if the coil was detached.When attempting to detach the coil at the target site, detachment was not observed.However, when the delivery system was removed it was noted that the coil was missing.The procedure was completed with another of the same device.There was no patient complications reported and the patient's status was stable.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7947980
Report Number2134265-2018-61689
Device Sequence Number856721
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0021764265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient Weight70